Ask a doctor

Are Fillers Safe for Patient on Blood Pressure Medication?

Does taking blood pressure medication interfere with filler such as Relastin? I am planning to get a filler Juvederm or Radiesse. Will taking blood pressure medication going to be a problem?

Doctor Answers (7)

Fillers and high blood pressure

+1

As long as your blood pressure is under control and you are medically stable it should be no problem to have filler injections. 


Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

HBP and fillers

+1

There should not be a problem with using fillers in people who have high blood pressure. If you are on blood thinners, such as aspirin, then there may be more bruising and other side effects so your doctor should speak to you about that.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Fillers while on blood pressure medication.

+1

I would not discontinue your blood pressure medication in preparation for your filler injections. If you take any blood thinners such as aspirin or Coumadin, however, I would bring this to the attention of your physician prior to consideration of filler injections, as they can increase bruising and bleeding from the procedure.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

You might also like...

Blood Pressure Meds should be continued before Fillers

+1

Blood pressure medications should not be stopped before your filler injections. If you stop them, the increase in blood pressure can increase the bruising. if you take any aspirin even the small one 81mg, you must stop it for at least 2 days, ideally for 2 weeks.

Click on the link to see my instructions to my patients for filler injection preparation.

Regards

http://janjuafacialsurgery.com/forms.html

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Fillers are okay to use when taking blood pressure medicine

+1

Yes, it is safe to use fillers like Juvederm or Radiesse while taking blood pressure medications. Keeping your blood pressure at a normal level reduces the likelihood of bruising, too.

Taking medicines that thin your blood, like aspirin or advil, makes you much more likely to bruise, and most people stop them 10 -14 days before getting injections if their doctor feels it is safe to stop them. The really powerful blood thinners, like Coumadin, make injections from fillers unsafe, because bleeding can be difficult to control.

Nancy Swartz, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 6 reviews

Not a Problem

+1

Blood pressure medications are not contraindicated in facial filler use. If your blood pressure should be high around the time of your filler injection, you can get extra bruising though so be sure to take your medicine.

D.J. Verret, MD
Dallas Facial Plastic Surgeon
4.0 out of 5 stars 12 reviews

Fillers and High Blood Pressure

+1

Fillers generally do not have an effect on blood pressure. However, you should bring this to the attention of your physician. Fillers just as Juvederm and Restylane typically are considered safe in patients with this type of history.  

Amir M. Karam, MD
San Diego Facial Plastic Surgeon
4.5 out of 5 stars 80 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.